Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Duluth, MN

August 15, 2012Koochiching County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Aug 15, 2012, 5:57 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 5:57 PM CDT (22:57 UTC)
Expired
Aug 15, 2012, 6:26 PM CDT
In force
29 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Koochiching County, MN, Saint Louis County, MN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 3:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KDLH 152257
SVRDLH
MNC071-137-152345-
/O.NEW.KDLH.SV.W.0151.120815T2257Z-120815T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
557 PM CDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 645 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ERICKSBURG...OR 10 MILES SOUTHEAST OF INTERNATIONAL FALLS...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KABETOGAMA AROUND 610 PM CDT.
  KABETOGAMA LAKE AND RAINY LAKE AROUND 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4862 9316 4863 9307 4860 9305 4861 9293
      4857 9289 4855 9279 4855 9266 4850 9261
      4846 9271 4844 9260 4824 9257 4837 9357
      4854 9361 4855 9348 4859 9348 4862 9341
      4865 9322
TIME...MOT...LOC 2257Z 265DEG 29KT 4851 9318
WIND...HAIL 60MPH 1.00IN

$$

GROCHOCINSKI
1 follow-up statement
986 
WWUS53 KDLH 152326
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
626 PM CDT WED AUG 15 2012

MNC071-137-152337-
/O.CAN.KDLH.SV.W.0151.000000T0000Z-120815T2345Z/
KOOCHICHING MN-ST. LOUIS MN-
626 PM CDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LOUIS AND
NORTHEASTERN KOOCHICHING COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4862 9316 4863 9307 4860 9305 4861 9293
      4857 9289 4855 9279 4855 9266 4850 9261
      4846 9271 4844 9260 4824 9257 4837 9357
      4854 9361 4855 9348 4859 9348 4862 9341
      4865 9322
TIME...MOT...LOC 2327Z 265DEG 29KT 4852 9281

$$

GROCHOCINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:07 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 15, 3:07 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
307 PM CDT WED AUG 15 2012

.SHORT TERM...[NOW - THURSDAY NIGHT]

AT 20Z...THERE WAS A POTENT SHORTWAVE IN EASTERN MONTANA AND
WESTERN NORTH DAKOTA APPROACHING THE NORTHERN PLAINS...AND AN
ASSOCIATED MID/UPPER LEVEL TROUGH EXTENDING INTO CENTRAL CANADA.
AN ASSOCIATED SURFACE LOW WAS IN SOUTHEASTERN MANITOBA. A 70 TO 80
KNOT JET WAS ROUNDING THE BASE OF THE MID/UPPER LEVEL TROUGH. A
STRONG COLD FRONT IN ASSOCIATION WITH THE SURFACE LOW STRETCHED
FROM SOUTHEASTERN MANITOBA...THROUGH NORTHWESTERN MINNESOTA...AND
THROUGH EASTERN SOUTH DAKOTA. THE FA HAD SLIGHTLY GUSTY SOUTHERLY
WINDS. TEMPERATURES WERE IN THE MID TO UPPER 70S. DEW POINT
TEMPERATURES WERE STILL IN THE 50S ACROSS MUCH OF THE EASTERN
FA...BUT THEY WERE CLIMBING INTO THE LOW TO MID 60S ACROSS THE
WESTERN FA WITH THE INFLUX OF MOISTURE AHEAD OF THE APPROACHING
COLD FRONT. THERE WERE SHOWERS AND SOME STORMS STRETCHING FROM
SOUTHWESTERN ONTARIO...THROUGH NORTHWESTERN MINNESOTA...AND INTO
EAST CENTRAL NORTH DAKOTA.

THROUGH THIS EVENING...THE COLD FRONT IN WESTERN MINNESOTA IS
EXPECTED TO SWEEP ACROSS THE NORTHLAND LATE THIS AFTERNOON AND
THIS EVENING...AND ITS PASSAGE WILL LIKELY MEAN SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE FA. THE MODELS CONTINUE TO BE IN
REASONABLE AGREEMENT WITH TIMING AND PCPN. THE INFLUX OF WARM
SOUTHERLY FLOW AHEAD OF THE FRONT...COUPLED WITH THE EXPECTED
SHEAR AND CAPE...COULD RESULT IN SOME SEVERE THUNDERSTORMS.
CONTINUE TO THINK THAT MORE DISCREET SHOWERS AND STORMS IN WESTERN
MINNESOTA THIS AFTERNOON WILL BEGIN TO MOVE INTO NORTHEASTERN
MINNESOTA LATE THIS AFTERNOON AND TAKE ON A MORE LINEAR STRUCTURE.
THIS IS BACKED UP BY RECENT RUNS OF THE WRF AND HRRR MODELS. THIS
WOULD SUGGEST THAT DAMAGING WINDS ARE THE GREATEST THREAT FOR THE
STORMS TONIGHT...AND THAT IS IN AGREEMENT WITH THE SLIGHT RISK OF
SEVERE WEATHER CURRENTLY OUT FROM THE STORM PREDICTION CENTER AND
ITS EMPHASIS ON DAMAGING WINDS. LARGE HAIL AND BRIEF DOWNPOURS OF
RAIN ARE BOTH CERTAINLY POSSIBLE TOO. MIXED LAYER CAPE VALUES OF
1000 TO 2000 J/KG...DEEP LAYER SHEAR OF 30 TO 50 KNOTS...AND
PRECIPITABLE WATER VALUES OF AROUND 1.5 INCHES ARE EXPECTED THIS
AFTERNOON WHEN THE COLD FRONT MOVES INTO THE WESTERN FA. SINCE
THIS COLD FRONT WILL BE MOVING FAIRLY QUICKLY...HEAVY RAIN IS NOT
TOO MUCH OF AN ISSUE DUE TO LACK OF THUNDERSTORMS RESIDENCE TIME
OR TRAINING. HOWEVER...THERE COULD CERTAINLY BE BRIEF DOWNPOURS
WITH THE RAIN. MUCH OF THE FA HAS BEEN GIVEN ABOUT A QUARTER TO
HALF INCH OF RAIN FOR THE FORECAST THROUGH THIS EVENING.

LATE TONIGHT...MUCH COOLER AIR WILL SWOOP INTO THE NORTHLAND LATE
TONIGHT IN THE WAKE OF THE FRONT. ANY REMAINING PCPN SHOULD
TRANSITION TO SHOWERS...BUT THERE MAY BE SOME LINGERING THUNDER
ACROSS THE FAR EASTERN FA.

THURSDAY...IT LOOKS LIKE A SOMEWHAT DREARY SUMMER DAY ACROSS THE
NORTHLAND. PARTLY TO MOSTLY CLOUDY SKIES...GUSTY NORTHWEST
WINDS...AND MUCH COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF
THE FRONT. MODEL SOUNDINGS SUGGEST WIND GUSTS OF 20 TO 30 MPH AT
TIMES. SHOWERS ARE POSSIBLE ACROSS NORTHERN MINNESOTA. THERE MAY
BE SOME LATE DAY SUNSHINE ACROSS THE WESTERN FA.

THURSDAY NIGHT...THE CLOUDS SHOULD GRADUALLY CLEAR AND THE WINDS
RELAX AS HIGH PRESSURE MOVES INTO THE NORTH CENTRAL US.

.LONG TERM...[FRIDAY - TUESDAY]

PATTERN CHANGE TO A STRONGER UPPER LEVEL TROF ANCHORED OVER THE
CENTRAL GREAT LAKES THIS WEEKEND AND EARLY NEXT WEEK WILL LEAVE
THE DULUTH CWA UNDERNEATH COOL NW FLOW ALOFT AND WHAT WILL
PROBABLY FEEL LIKE EARLY FALL WEATHER AT TIMES. AS IS COMMON IN
PREVAILING NW FLOW ALOFT..A SERIES OF WEAK BUT AMPLIFYING
DISTURBANCES WILL DIVE SOUTHEASTWARD ACROSS OUR AREA INTO THE MAIN
TROF AXIS DURING THE SAT-MON TIME FRAME. RELATIVELY COOL TEMPS
ALOFT AND STEEP LOW-MID LEVEL LAPSE RATES WITH ANY DAYTIME SUN
SHOULD RESULT IN ISOLATED/SCATTERED SHOWERS AND PERHAPS A FEW
T-STORMS EACH DAY FRIDAY THRU SUNDAY. MODELS TYPICALLY HAVE A HARD
TIME RESOLVING INDIVIDUAL DISTURBANCES IN THIS FLOW REGIME BEYOND
48-60 HOURS..AND THIS SEEMS TO BE THE CASE THRU MONDAY AS THE WAVE
THAT SEEMS BEST RESOLVED RIGHT NOW TIMING/PLACEMENT WISE IS ON
FRIDAY.

EARLY NEXT WEEK LOOKS FAIRLY TRANQUIL WITH A SLOW WARMING TREND OF
A FEW DEGREES EACH DAY AS GREAT LAKES TROF SLOWLY DE-AMPLIFIES
AND FLOW ALOFT BECOMES MORE WESTERLY. THIS SHOULD EVENTUALLY ALLOW
MOISTURE TO SLOWLY INCREASE BY THE END OF THE 7 DAY FORECAST
PERIOD..WITH AT LEAST SMALL CHANCES FOR SHOWERS/TSTORMS RETURNING
FROM WED/THUR.

&&

.AVIATION...18Z TAFS

THERE ARE FEW SUBSTANTIAL CHANGES TO THE TIMING AND REASONING FROM
THE PREVIOUS TAF ISSUANCE. SCATTERED-BROKEN MID LEVEL
ALTOCUMULUS DECK WILL CONTINUE TO MIGRATE NORTHEAST ACROSS MOST
TAF SITES THIS AFTERNOON AS WARM FRONT FROM KBRD-KHYR CONTINUES TO
PUSH NORTHWARD. SCATTERED 030-040 CUMULUS ALSO EXPECTED TO DEVELOP
18-21Z AT ALL TAF SITES. STRONG COLD FRONT OVER THE EASTERN
DAKOTAS WILL PUSH EASTWARD ACROSS ALL TAF SITES THIS
EVENING/OVERNIGHT WITH A 2-4 HOUR PERIOD OF THUNDERSTORMS. SOME
STRONG WIND GUSTS AND HAIL ARE POSSIBLE WITH THUNDERSTORMS THIS
EVENING. WINDS WILL SHIFT TO THE NORTHWEST LATE EVENING AND
OVERNIGHT BEHIND THE FRONT..WITH BROKEN MVRF CEILINGS LIKELY
PERSISTING ALONG/NORTH OF HIGHWAY 2 CORRIDOR THRU 12Z THURSDAY
MORNING.

&&

.POINT TEMPS/POPS...
DLH  54  63  45  70 /  70  10   0  30
INL  51  61  41  69 /  70  30  10  30
BRD  54  66  45  71 /  70  10   0  10
HYR  57  68  44  70 /  60  10   0  20
ASX  59  68  47  69 /  60  10  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GROCHOCINSKI
LONG TERM....MILLER
AVIATION...MILLER
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
339 PM CDT WED AUG 15 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
339 PM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEASTERN
MINNESOTA AND MUCH OF NORTHWESTERN WISCONSIN THROUGH 11 PM. READ
BELOW FOR DETAILS AS TO WHY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE THIS AFTERNOON OVER
WESTERN AND NORTHWEST MINNESOTA ALONG A STRONG COLD FRONT
APPROACHING THE NORTHLAND. THUNDERSTORMS ARE EXPECTED TO SPREAD
INTO AREAS FROM INTERNATIONAL FALLS...SOUTHWARD TO WALKER AND PINE
RIVER BETWEEN 3 AND 6 PM...AND THEN CONTINUE TO MOVE EASTWARD THIS
EVENING AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. SOME LARGE HAIL IS ALSO
POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. THE GREATEST RISK OF
ORGANIZED AND MORE WIDESPREAD SEVERE STORMS IS EXPECTED TO THE
WEST OF A LINE ROUGHLY FROM ELY... TO DULUTH... TO HINCKLEY BEFORE
9-10 PM.

THUNDERSTORMS ARE EXPECTED TO GRADUALLY WEAKEN LATE THIS EVENING AND
OVERNIGHT...EAST OF DULUTH AND THE INTERSTATE 35 CORRIDOR AS
INSTABILITY DIMINISHES...BUT ISOLATED DAMAGING WIND GUSTS WILL REMAIN
A POSSIBILITY ACROSS NORTHWEST WISCONSIN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON...AND SATURDAY THROUGH SUNDAY NIGHT ACROSS PARTS OF THE
NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-161200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
339 PM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR THROUGH 11 PM. READ BELOW FOR
DETAILS AS TO WHY.

THUNDERSTORMS WILL LIKELY AFFECT THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR FROM EARLY THIS EVENING AND INTO TONIGHT DUE TO A
COLD FRONT PASSAGE. SOME THUNDERSTORMS COULD BE SEVERE. THE MAIN
THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT BRIEF DOWNPOURS OF
RAIN ARE ALSO POSSIBLE. THE GREATEST THREAT IS EXPECTED TO BE
BETWEEN 7 PM AND MIDNIGHT THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY DUE TO STRONG
NORTHWESTERLY WINDS AND THE RESULTING WAVES IN THE WAKE OF THE
COLD FRONT.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 15, 4:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT WED AUG 15 2012

MNZ025-152215-
NORTH CASS-
456 PM CDT WED AUG 15 2012

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD CASS LAKE AND WALKER
AREAS...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES WEST OF WILKINSON...MOVING EAST AT 35
MPH. IF THIS STORM MAINTAINS ITS CURRENT STRENGTH AND MOVEMENT... IT
WILL MOVE INTO THE CASS LAKE... WALKER... LEECH LAKE AND LAKE
WINNIBIGOSHISH AREAS BETWEEN 500 AND 530 PM CDT WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS.

REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION AND POSSIBLE
WARNINGS WITH THIS STORM.

LAT...LON 4741 9467 4742 9444 4744 9443 4739 9431
      4711 9446 4713 9467 4740 9468

 MILLER
Special weather statement, Aug 15, 5:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
507 PM CDT WED AUG 15 2012

MNZ010-152230-
KOOCHICHING-
507 PM CDT WED AUG 15 2012

...STRONG THUNDERSTORM WITH SMALL HAIL IN NORTHERN KOOCHICHING
COUNTY...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOMAN...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  LOMAN AND INDUS BY 515 PM...
  PELLAND BY 530 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4862 9381 4858 9379 4853 9379 4854 9358
      4840 9354 4838 9402 4855 9415 4864 9386
      4864 9384

GROCHOCINSKI
Special weather statement, Aug 15, 5:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
523 PM CDT WED AUG 15 2012

MNZ010-152245-
KOOCHICHING-
523 PM CDT WED AUG 15 2012

...STORM DEVELOPING IN NORTHERN KOOCHICHING COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GRAND FALLS...MOVING
NORTHEAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
    RURAL KOOCHICHING COUNTY AT 540 PM

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4833 9344 4785 9442 4785 9443 4814 9443
      4857 9395

SENGENBERGER
Special weather statement, Aug 15, 5:24 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
524 PM CDT WED AUG 15 2012

MNZ018-025-026-152245-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
524 PM CDT WED AUG 15 2012

...STRONG STORM IN FAR WESTERN ITASCA COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIXON LAKE...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LAKE WINNIBIGOSHISH...                      SQUAW LAKE...
  SAND LAKE...          OSLUND...             MAX...
  INGER...              CUT FOOT SIOUX LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4742 9447 4742 9443 4763 9443 4770 9396
      4743 9391 4739 9447

SENGENBERGER
Special weather statement, Aug 15, 5:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT WED AUG 15 2012

MNZ010-018-025-026-152315-
KOOCHICHING-NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
548 PM CDT WED AUG 15 2012

...STRONG STORM IN ITASCA COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SQUAW LAKE...MOVING EAST AT
35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  INGER...              OSLUND...             MAX...
  BOWSTRING LAKE...     SAND LAKE...          WIRT...
  SPRING LAKE...        JESSIE LAKE...        BOWSTRING...
  MARCELL...            BIGFORK...            TALMOON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4789 9371 4757 9353 4741 9430 4763 9442

SENGENBERGER
Special weather statement, Aug 15, 5:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT WED AUG 15 2012

MNZ018-025-026-152315-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
551 PM CDT WED AUG 15 2012

...STRONG STORMS IN NORTHERN CASS COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF LEECH LAKE...MOVING EAST AT 35
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  PORTAGE LAKE...       BREVIK...             SUGAR LAKE...
  FEDERAL DAM...        BOY LAKE...           SIX MILE LAKE...
  LAKE WINNIBIGOSHISH...                      BOY RIVER...
  BENA...               MUD LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4711 9467 4740 9468 4741 9467 4742 9444
      4747 9442 4752 9393 4707 9379 4701 9468
      4710 9468

SENGENBERGER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:18 PM CDTSpecial Weather StatementDLHItasca12 min
Aug 15, 4:46 PM CDTSpecial Weather StatementDLHKoochiching14 min
Aug 15, 4:56 PM CDTSpecial Weather StatementDLHHubbard19 min
Aug 15, 5:07 PM CDTSpecial Weather StatementDLHKoochiching23 min
Aug 15, 5:14 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching22 min
Aug 15, 5:15 PM CDTSevere Thunderstorm WarningDLHCass30 min
Aug 15, 5:19 PM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis41 min
Aug 15, 5:23 PM CDTSpecial Weather StatementDLHKoochiching22 min
Aug 15, 5:24 PM CDTSpecial Weather StatementDLHItasca21 min
Aug 15, 5:48 PM CDTSpecial Weather StatementDLHItasca27 min
Aug 15, 5:51 PM CDTSpecial Weather StatementDLHCass24 min
Aug 15, 6:28 PM CDTSpecial Weather StatementDLH17 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.